Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 1, NWS Milwaukee, WI

January 4, 2014

NWS Milwaukee, WI issued this small craft advisory at Jan 4, 2014, 9:25 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 9:25 AM CST (15:25 UTC)
Expired
Jan 4, 2014, 3:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WHUS73 KMKX 041525
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 AM CST SAT JAN 4 2014

...GALES HAVE DIMINISHED ACROSS THE NEARSHORE WATERS...

.THE TIGHT PRESSURE GRADIENT WILL CONTINUE TO WEAKEN THROUGH THE
REST OF TODAY...AS AN ARCTIC COLD FRONT SLIDES SOUTHEAST THROUGH
THE AREA. FREQUENT GALES ARE NO LONGER EXPECTED. WINDS AND WAVES
WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH MID
AFTERNOON...BEFORE SUBSIDING.

LMZ643>646-042100-
/O.CAN.KMKX.GL.W.0001.000000T0000Z-140104T1800Z/
/O.NEW.KMKX.SC.Y.0001.140104T1525Z-140104T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 AM CST SAT JAN 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...BECOMING WEST AND DECREASING TO 10 TO 20 KNOTS BY MID
  AFTERNOON.

* WAVES: 3 TO 6 FEET INTO EARLY AFTERNOON IN ICE FREE
  AREAS...BEFORE SUBSIDING BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 5:23 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 4, 5:23 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 AM CST SAT JAN 4 2014

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

WILL LET WINTER WEATHER ADVISORY EXPIRE AT 15Z WHICH STILL COINCIDES
WITH A DECREASING WIND FIELD. THE LOW PRESSURE AREA OVER MN INTO
ONTARIO CANADA WILL LIFT NEWD AND CONTINUE TO WEAKEN...REACHING
JAMES BAY CANADA BY 12Z SUN. THE MODELS ARE HAVING SOMEWHAT BETTER
AGREEMENT ON PCPN CHANCES TODAY AS LOW TO MID LEVEL FRONTOGENESIS
DEVELOPS WITH THE COLD FROPA. THE 06Z NAM IS NOW DRIER SIMILAR TO
THE ECMWF AND GFS. THE AIRMASS IS FAIRLY DRY TO START AND ONLY VERY
LIGHT SNOW MAY FALL IN THE FAR NRN CWA EARLY THIS AM.

ALTHOUGH THE ENTIRE CWA WILL HAVE A CHANCE FOR LIGHT SNOW...THE BEST
CHANCES FOR LIGHT SNOW WILL BE AROUND THE MIDDLE OF THE DAY INTO THE
AFTERNOON OVER SE WI. THE CHANCES FOR LIGHT SNOW WILL CONTINUE OVER
SE WI TNT AS THE FRONT IS SLOWED BY A LARGER LOW PRESSURE AREA THAT
WILL TRACK FROM THE SRN PLAINS INTO THE OHIO RIVER VALLEY. ONLY
MINOR SNOW ACCUMS ARE EXPECTED TODAY AND TNT. FOR TEMPS...A THERMAL
RIDGE OF 30 DEGREE TEMPS CURRENTLY OVER SRN MN IS EXPECTED TO MOVE
ACROSS SRN WI TODAY. SINCE THE COOLING FOR TNT IS DELAYED DUE TO THE
OHIO RIVER VALLEY LOW...WILL ONLY HAVE A WIND CHILL ADVISORY NORTH
AND WEST OF MADISON LATE TNT.

SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

A DEEP UPPER LEVEL LOW WILL DROP DOWN INTO ONTARIO SUNDAY MORNING...
THEN STALL AND INTENSIFY THERE THROUGH MONDAY. THIS IS IN RESPONSE
TO THE UPPER JET STRENGTHENING AT THE BASE OF THAT UPPER TROUGH OVER
THE CENTRAL CONUS. AT THE SURFACE...LOW PRESSURE DEVELOPING OVER THE
LOWER MISSISSIPPI RIVER VALLEY WILL RAPIDLY DEEPEN AS IT TRACKS
THROUGH THE OHIO RIVER VALLEY AND TO UPSTATE NEW YORK SUNDAY AND
SUNDAY NIGHT.

PRECIP ASSOCIATED WITH DEFORMATION AND FRONTOGENESIS ON THE
NORTHWEST SIDE OF THIS LOW COULD CLIP FAR SOUTHEAST WI DURING THE
DAY SUNDAY AS THE SYSTEM IS INTENSIFYING. THE NAM AND CANADIAN
MODELS CONTINUE TO BRING THE SNOW FARTHEST INTO SOUTHEAST WI...WHILE
THE GFS AND ECWMF KEEP SOUTHEAST WI DRY. TOOK THE CONSENSUS OF
MODELS FOR THE SOLUTION...BUT THERE IS UNCERTAINTY. SNOW AMOUNTS
WOULD BE LIGHT...AN INCH OR LESS.

THIS SYSTEM WILL CAUSE A DELAY IN THE COOLING OVER SOUTHEAST WI ON
SUNDAY. THEREFORE...MADE CHANGES TO THE HEADLINES. CANCELLED THE
WIND CHILL ADVY IN THE EASTERN COUNTIES SINCE WE ARE NOT EXPECTING
VALUES TO DROP BELOW -20 DURING THE DAY. ALSO DELAYED WIND CHILL
ADVY UNTIL 12Z SUN FOR SOME OF THE SOUTH CENTRAL COUNTIES.

SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE HIGH.

A STRONG VORT MAX WILL SWING INTO WISCONSIN SUNDAY EVENING. THIS IS
THE FEATURE THAT BRINGS THE WELL-ADVERTISED SURGE OF COLDEST AIR...
BEST IDENTIFIED BY A TIGHT 850MB TEMPERATURE GRADIENT. NORTHWEST
WINDS WILL INCREASE SUNDAY AFTERNOON AND EVENING WITH THIS STRONG
COLD AIR ADVECTION. MAX TEMPS SUNDAY WILL OCCUR IN THE MORNING...
THEN TEMPS WILL HOLD STEADY THROUGH EARLY AFTERNOON... AND PLUMMET
THROUGH THE EVENING AND OVERNIGHT.

BY 12Z MONDAY...THE CORE OF COLDEST AIR AT 925MB OF -32C WILL BE
DIRECTLY OVER CENTRAL/SOUTHWEST WISCONSIN AND WILL SIT THERE THROUGH
THE DAY MONDAY. STEADY WINDS IN THE 15 TO 20 MPH RANGE WITH HIGHER
GUSTS BOTH SUNDAY NIGHT THROUGH MONDAY WILL LEAD TO DANGEROUSLY LOW
WIND CHILL VALUES OF -40 TO -55 LATE SUNDAY NIGHT AND MONDAY
MORNING. THERE WILL BE LITTLE IMPROVEMENT IN WIND CHILLS OF -35 TO
-45 MONDAY AFTERNOON AND EVENING. MONDAY HIGHS WILL ONLY RISE INTO
THE NEGATIVE TEENS.

.LONG TERM...

TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

TEMPERATURES ALOFT WILL GRADUALLY WARM ON TUESDAY...ALTHOUGH THERE
IS UNCERTAINTY IN THE RATE. ECMWF REMAINS COLDEST TUESDAY WHILE THE
NAM IS QUICKEST TO WARM UP. WINDS WILL BE COMING DOWN AS A HIGH
PRESSURE RIDGE DRIFTS INTO WISCONSIN. THE END TIME FOR WIND CHILL
WARNING OF 18Z STILL SEEMS REASONABLE AT THIS TIME.

WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS MEDIUM.

TEMPERATURES BEGIN TO MODIFY BY WEDNESDAY WITH HIGHS ON THURSDAY
REBOUNDING BACK INTO THE MID 20S. SNOW COULD DEVELOP OVER NORTHERN
ILLINOIS AND SOUTHERN WISCONSIN ON WEDNESDAY INTO THURSDAY AS THAT
BIG UPPER TROUGH MOVES OUT AND WEAK SHORTWAVES RIPPLE THROUGH THE
MIDWEST.

&&

.AVIATION/12Z TAFS/...STRATUS CLOUDS AROUND 3.5-4.0 KFT WILL SPREAD
EAST ACROSS SRN WI EARLY THIS MORNING WITH CIGS FALLING TO 1.0-2.5
KFT BY MID TO LATE MORNING AHEAD OF A COLD FRONT. THERE WILL BE
CHANCES OF LIGHT SNOW OVER SRN WI BUT MOST LIKELY OVER FAR SE WI
INCLUDING KUES...KMKE...AND KENW. THE SNOW WILL DEVELOP LATE MORNING
AND LAST INTO THE MIDDLE AFTERNOON OVER KUES AND KMKE. THE SNOW WILL
THEN LIKELY END AT KUES AND KMKE. KENW MAY REMAIN ON THE NRN EDGE OF
A SNOW AREA FOR ALL OF TNT INTO SUN AM. VSBYS WILL RANGE FROM 2-6SM
AT KUES AND KMKE WITH 1-3 MILES OVER KENW.

&&

.MARINE...A GALE WARNING IS IN EFFECT UNTIL NOON. A 60 KNOT LOW
LEVEL JET WILL CONTINUE TO PRODUCE VERY WINDY CONDITIONS OVER LAKE
MI THIS MORNING BUT WILL THEN MOVE EAST BY AFTERNOON WITH A
SIGNIFICANT REDUCTION IN WINDS AND WAVES.

NORTH WINDS WILL THEN LIKELY REACH SMALL CRAFT ADVISORY CONDITIONS
LATE TONIGHT AND INTO EARLY NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ052-
     059-060-062>072.

     WIND CHILL WARNING FROM 6 PM SUNDAY TO NOON CST TUESDAY FOR
     WIZ046-047-051-052-056>060-062>072.

     WIND CHILL ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR WIZ051-058-
     063-064-067>069.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     WIZ046-047-056-057-062.

LM...HEAVY FREEZING SPRAY WARNING UNTIL 6 AM CST EARLY THIS MORNING
     FOR LMZ643>646.

     GALE WARNING UNTIL NOON CST TODAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SUNDAY THROUGH FRIDAY...MRC
Hazardous weather outlook, Jan 4, 9:10 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CST SAT JAN 4 2014

WIZ046-047-051-052-056>060-062>072-051145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
910 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT AFTER MIDNIGHT NORTH AND WEST OF
MADISON AS ARCTIC AIR FLOWS INTO THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF SOUTH CENTRAL AND
PORTIONS OF SOUTHEAST WISCONSIN ON SUNDAY AS ARCTIC AIR CONTINUES
TO MOVE INTO THE REGION. A WIND CHILL WARNING WILL THEN GO IN
EFFECT FROM SUNDAY NIGHT THROUGH TUESDAY MORNING FOR ALL OF
SOUTHERN WISCONSIN AS THE SURGE OF ARCTIC AIR INTENSIFIES.

THE COLDEST AIR SINCE 1996 IS EXPECTED BY SUNDAY NIGHT INTO
TUESDAY. BITTER COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY...WITH DANGEROUSLY
COLD WIND CHILL VALUES DROPPING TO BETWEEN 40 AND 55 DEGREES BELOW
ZERO SUNDAY NIGHT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-051145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 AM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THE AFTERNOON. MUCH OF
THE NEARSHORE WATER REGION IS COVERED WITH A GOOD DEAL OF ICE AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BRISK AND GUSTY NORTH TO NORTHWEST WINDS WILL PREVAIL SUNDAY INTO
MONDAY WITH WINDS TURNING WEST AND REMAINING GUSTY FOR MONDAY
AFTERNOON INTO TUESDAY. A LONG DURATION SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED.

DAVIS

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:51 AM CSTWinter Weather AdvisoryMKXKenosha, Racine, Walworth25 hr
Jan 4, 4:04 PM CSTGale WatchMKX5 hr
Jan 4, 4:04 PM CSTSmall Craft AdvisoryMKX26 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.